What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 3, 1:56 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 3, 1:56 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
256 PM EDT Sat Aug 3 2019
.SYNOPSIS...
Widely scattered showers and thunderstorms will be possible
through tonight, especially across southernmost ME and southern
NH as a cold front moves south. High pressure will build in
from the west on Sunday and will slide off to the southeast on
Monday. The next chance of showers and thunderstorms will be
midweek as another cold front approaches from the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
An area of showers and thunderstorms is moving southeast along a
cold front moving out of southern Canada. Ahead of it,
temperatures are in the mid 70s to lower 80s. The best forcing
and instability will be right along the boundary, but it looks
like it gets here too late to take advantage of any SBCAPE in
New Hampshire and Maine. In addition moisture is lacking across
the region per area soundings and dew point observations which
are in the lower 50s across northern sections. We will see a few
showers and weak thunderstorms develop across the mountains
late this evening and into tonight as the boundary sags south.
Across southern New Hampshire, there are stronger storms along
a warm front where dew points are in the mid to upper 60s. The
same dry sounding mentioned above will increase the possibility
for damaging winds with strong storms in this area for the next
few hours, along with the possibility of marginally severe hail.
Much of the area clears out late tonight as the cold front
pushes offshore. Patchy dense fog expected for mountain valleys
and along the CT River Valley. A few clouds will linger for
northern NH and parts of the western ME mountains as the upper
level low axis spins over southern Quebec. Elsewhere radiational
cooling factors will be increasing with light winds, dry air
working in from the north, and light winds. This will result in
lows in the low to mid 50s north to lower 60s south.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Sunday will be dry and sunny for most locations, with some
clouds lingering across the north as the upper level low remains
in the vicinity. Highs warm into the 70s and 80s as high
pressure moves in at the surface. There will be a weak sea
breeze keeping temperatures along the coast a bit cooler.
Sunday night into Monday morning will also be rain-free and
clear, as high pressure is expected to allow lows to drop into
the mid 40s north to mid 50s south.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Amplification of 500 MB pattern increases next week with a trend
toward more anticyclonic flow in New England, which will
overall lead to a more unsettled pattern than we have seen
recently. Will see a series of smaller scale waves and troughs
moving thru, and this will lead to couple days with the threat
of showers/storms. Overall temps should be near to a little
above normal, and humidity will rise as well, but it will be
more "normal," with Tds mostly in the 60-65 range.
Monday has the highest confidence to be a nice day with highs
running from around 80 in the N and on the coast, with low to
mid 80s elsewhere. Humidity will be comfortable with Tds in the
50s. Monday looks to stay fry, with some increasing in the SW,
and lows in the 50s across much of the area, the exception will
be lows into the low 60s in srn NH, and at spots on the SW ME
coast.
A weakening 500 MB wave combined with weak low and mid-lvl
warm air advection will bring a threat for SHRA/TSRA in srn
zones Tue afternoon, and maybe into Tue night. The best chc for
any precip this week is currently centered around Wed and Wed
night as deeper trough shifts E toward James Bay, and a wave
moves around the base of that trough through the Great Lakes,
which will allow a cold front to approach from the NW. We do
stay in SW flow aloft ahead of this system and this should keep
temps warm, but not hot, with increasing humidity Tue-Wed.
Not sure how much cooling drying will occur behind the first
cold front, as it looks to weaken significantly, but a second
front will push thu late Thu or Friday, with another chance for
showers/storms.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term...VFR today with scattered areas of MVFR
ceilings/vsby in showers and thunderstorms in the north and
across southern New Hampshire/southernmost ME through this
evening. Any thunderstorm will have the potential to produce
gusty SFC winds. VFR tonight and Sunday. There may be patchy
dense for the CT River Valley as well as HIE and RKD from
08-12Z.
Long Term...There's a threat for some flight restrictions in
low clouds and fog on Wed, as well as some TSRA.
&&
.MARINE...
Short Term...A few thunderstorms may produce near 34 kt winds
across the southern waters through this evening. Otherwise
marine fog is likely, especially for Penobscot Bay towards
morning.
Long Term...Winds/seas stay below SCA Monday thru Thursday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Hanes
SHORT TERM...Hanes
LONG TERM...Cempa
Hazardous weather outlook, Aug 3, 2:20 PM EST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
320 PM EDT Sat Aug 3 2019
NHZ007-008-010>015-041930-
Sullivan-Merrimack-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
320 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms continue through the afternoon. There's a small chance
that storms can storms could produce strong gusty winds and small
hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ007>009-013-014-NHZ001-002-041930-
Northern Oxford-Northern Franklin-Central Somerset-Southern Franklin-
Southern Somerset-Northern Coos-Southern Coos-
320 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
A broken line of showers and storms will move through the area late
this afternoon and evening. There's a small chance that a stronger
storm could produce gusty winds, mainly thru early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ012-018>028-NHZ003>006-009-041930-
Southern Oxford-Interior York-Interior Cumberland-Androscoggin-
Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-
Lincoln-Knox-Coastal Waldo-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Belknap-
320 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, central New Hampshire and northern
New Hampshire.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>154-041930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
320 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 3, 2:00 PM EST, 3 hours before
Special Weather Statement
National Weather Service Gray ME
300 PM EDT Sat Aug 3 2019
NHZ011-015-031930-
Western And Central Hillsborough-Cheshire-
300 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HILLSBOROUGH
COUNTY...
At 259 PM EDT, a strong thunderstorm was located over Peterborough,
or 8 miles northeast of Jaffrey, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jaffrey, Bedford, Milford, Amherst, Peterborough, New Boston, Mont
Vernon, Greenfield, Lyndeborough, Dublin, Francestown, Bennington,
Harrisville, Temple, Mount Vernon, Hancock, Wilton, Sharon, Weare and
Goffstown.
This also includes...
North Pack Monadnock.
LAT...LON 4296 7204 4309 7165 4306 7164 4306 7161
4297 7158 4297 7162 4294 7161 4294 7158
4291 7157 4288 7158 4284 7156 4283 7199
TIME...MOT...LOC 1859Z 254DEG 19KT 4290 7192Special weather statement, Aug 3, 3:25 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Gray ME
425 PM EDT Sat Aug 3 2019
NHZ006-009-010-032100-
Belknap-Strafford-Southern Carroll-
425 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STRAFFORD AND
SOUTHEASTERN BELKNAP COUNTIES...
At 425 PM EDT, a strong thunderstorm was located over Alton, or 13
miles southeast of Laconia, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Farmington, Alton, Barnstead, Gilmanton, Brookfield, New Durham,
Middleton and Milton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4338 7129 4348 7132 4354 7110 4338 7105
TIME...MOT...LOC 2025Z 255DEG 14KT 4345 7123
Watson
Special weather statement, Aug 3, 4:08 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Gray ME
508 PM EDT Sat Aug 3 2019
NHZ009-010-032145-
Belknap-Strafford-
508 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STRAFFORD AND EAST
CENTRAL BELKNAP COUNTIES...
At 507 PM EDT, a strong thunderstorm was located near Alton, or 12
miles northwest of Rochester, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Farmington, Alton, Barnstead, New Durham, Middleton, Strafford and
Milton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4339 7127 4347 7123 4346 7102 4331 7109
TIME...MOT...LOC 2107Z 286DEG 12KT 4341 7118
Watson
Special weather statement, Aug 3, 4:15 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Gray ME
515 PM EDT Sat Aug 3 2019
MEZ018-NHZ010-032145-
Interior York-Strafford-
515 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL YORK AND CENTRAL
STRAFFORD COUNTIES...
At 515 PM EDT, a strong thunderstorm was located near Farmington, or
near Rochester, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Sanford, Berwick, Farmington, Lebanon, Milton and North
Berwick.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4336 7107 4345 7103 4343 7074 4327 7082
TIME...MOT...LOC 2115Z 280DEG 18KT 4338 7097
Watson